Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 4, NWS Lubbock, TX

March 11, 200624 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 11, 2006, 5:08 AM CST for 24 counties in Texas. It took effect at Mar 12, 2006, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 5:08 AM CST (11:08 UTC)
In effect from
Mar 12, 2006, 11:00 AM CST
Expired
Mar 12, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3963 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KLUB 111108
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
508 AM CST SAT MAR 11 2006


TXZ021>044-112200-
/O.NEW.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
508 AM CST SAT MAR 11 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. 

SOUTHWESTERLY TO WESTERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35
MPH BY MIDDAY SUNDAY. FREQUENT GUSTS UP TO 50 MPH CAN BE EXPECTED.
THESE WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITY...ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO
CONTRIBUTE TO AN EXTREMELY HIGH FIRE DANGER ACROSS THE REGION...
BEFORE THEY BEGIN TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLUB 112050
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CST SAT MAR 11 2006

.WINDY AGAIN ON SUNDAY...

.AN AREA OF LOW PRESSURE AT THE SURFACE WILL INTENSIFY ON SUNDAY
AS AN UPPER LEVEL DISTURBANCE IN THE JET STREAM MOVES ACROSS THE
OKLAHOMA PANHANDLE. AS A RESULT WINDS ACROSS THE REGION WILL
INCREASE INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS TO AROUND
50 MPH DURING THE LATE MORNING AND AFTERNOON.

TXZ021>044-120500-
/O.CON.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
250 PM CST SAT MAR 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH BY
NOON SUNDAY. FREQUENT GUSTS UP TO 50 MPH CAN BE EXPECTED. THESE
WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITY...ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO
CONTRIBUTE TO AN EXTREMELY HIGH FIRE DANGER ACROSS THE REGION...
BEFORE THEY BEGIN TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 120951
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CST SUN MAR 12 2006

...VERY WINDY CONDITIONS TODAY WITH BLOWING DUST AND HIGH FIRE DANGER...

.SOUTHWEST TO WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH
RANGE WITH SOME GUSTS TO NEAR 55 MPH DURING THE LATE MORNING AND
AFTERNOON. BLOWING DUST WILL LIKELY RESTRICT VISIBILITIES...AND THERE
WILL BE A THREAT OF WILDFIRES.

TXZ021>044-122200-
/O.CON.KLUB.WI.Y.0004.060312T1700Z-060313T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
351 AM CST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH BY
NOON SUNDAY. OCCASIONAL GUSTS UP TO 55 MPH CAN BE EXPECTED. THESE
WINDS WILL CAUSE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITY...
ESPECIALLY ON THE CAPROCK. THE WINDS WILL ALSO CONTRIBUTE TO AN
EXTREMELY HIGH FIRE DANGER ACROSS THE REGION...BEFORE THEY BEGIN
TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$
000 
WWUS74 KLUB 122117
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CST SUN MAR 12 2006

TXZ021>044-130000-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-060313T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
317 PM CST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. WIND SPEEDS ARE
EXPECTED TO DECREASE SHORTLY BEFORE OR AROUND SUNSET.

THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH LOCAL
RESTRICTIONS OF VISIBILITY NEAR 1 MILE POSSIBLE. THE WINDS WILL
ALSO BLOW SMOKE FROM WILDFIRES ACROSS ROADWAYS CAUSING REDUCTION
OF VISIBILITY. DRIVERS WILL NEED TO REMAIN ALERT FOR SUDDEN GUSTS
OF WINDS THAT MAY CAUSE LOSS OF CONTROL OF THE VEHICLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:29 AM CST, 39 minutes earlier.

Area forecast discussion, Mar 11, 4:29 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED DUE TO MISPLACED FIRE WX INFO
NATIONAL WEATHER SERVICE LUBBOCK TX
429 AM CST SAT MAR 11 2006

.SHORT TERM...
FOR TODAY ONCE AGAIN OUR MAIN FCST CONCERN WILL BE FIRE WX. IN TERMS
OF TEMP/WIND AND RH TODAY LOOKS VERY SIMILAR TO FRIDAY. WE REMAIN IN
AN UPR AIR PATTERN FEATURING A BROAD TROUGH OVER THE WESTERN U.S.
WITH VERY FAST MID/UPR-LVL SWERLY FLOW OVER WTX. WHITE SANDS
PROFILER SHOW 100 KTS DOWN TO 500 MB THIS MORNING. 700 MB WINDS OF
30 TO 40 KTS ARE PROGGED ACROSS THE AREA TODAY BEFORE INCREASING
TONIGHT AS THE NEXT SPEEDMAX APPROACHES. EXPECT WINDS OF 25-35 MPH
TO DEVELOP ON THE CAPROCK BY MIDDAY WITH GUSTS MAINLY AROUND 40
MPH...AND 20-30/G40 ACROSS THE ROLLING PLAINS. WE SHOULD ALSO REPEAT
BLOWING DUST AT TIMES ON THE CAPROCK. CLOUD COVER IS SOMEWHAT
PROBLEMATIC. THE GFS AND NAM SHOW SOME QG-LIFT ACROSS WTX THIS
MORNING DUE TO SHTWV THAT CAN BE SEEN LIFTING NE IN THE WV IMAGERY
AND BACKING WINDS AT JAYTON PROFILER. THIS HAS GENERATED SOME
MID-LVL CLOUD COVER THAT SHOULD BE EXITING THE REGION BY SUNRISE.
THE NAM SHOWS AN ADDITIONAL AREA OF HIGHER RH AROUND 700MB THIS AFTN
THAT THE GFS DOES NOT...BUT DO NOT EXPECT MUCH CLOUD DVLPMNT WITH
WEAK DOWNWARD MOTION BEHIND THIS MORNINGS WAVE. BY THIS
EVENING...EXPECT ADDITIONAL HIGH-LVL CLOUDS TO MOVE IN FROM THE WEST
WITH THE NEXT SHTWV/SPEEDMAX. HAVE RETAINED PARTLY CLOUDY WORDING
FOR THE PERIOD. ALSO BOOSTED TEMPS UP ACROSS THE ROLLING PLAINS AS
DOWNSLOPING WINDS SHOULD ALLOW TEMPS TO EASILY REACH THE LOWER 80S
AND POSSIBLE THE MID 80S IN THE EAST. REGARDING DEWPOINT
TEMPS...SLIGHTLY (EMPHASIZING THE WORD /SLIGHTLY/) WARMER DEWPOINTS
ARE IN PLACE ACROSS SE NM AND SW TX THIS MORNING THUS MODEL FCSTS OF
TEENS TO NEAR 20 DEWPOINTS THIS AFTN APPEAR MORE BELIEVABLE THAN
YSTDY. THIS WILL NOT PREVENT RH/S FROM DROPPING BELOW 15 PERCENT
THIS AFTN...SEE FIRE WX SECTION.

.LONG TERM...
ATTENTION THIS MORNING IS FOCUSED ON A POTENTIAL WIND EVENT SUNDAY
AND AN ACCOMPANYING HIGH THREAT OF WILDFIRES.

BY 12Z SUNDAY CYCLOGENISIS WILL BE OCCURRING OVER EASTERN COLORADO/
WESTERN KANSAS IN ADVANCE OF A POTENT SHORTWAVE TROUGH THAT WILL
EJECT FROM THE WESTERN U.S. LONGWAVE AND AS VERY FAST JET LEVEL
WINDS /140KT AT 300MB/100KT AT 500MB/ SPREAD EAST OF THE SOUTHERN
ROCKIES. A SURFACE TROUGH/PAC FRONT WILL TRANSLATE ACROSS WEST TEXAS
DURING THE DAY AND WINDS AT ALL LEVELS ARE PROGGED TO INCREASE AS
THE JET CORE APPROACHES. MID LEVEL HEIGHT GRADIENTS OF 70M/200MI AT
700MB APPEAR SUPPORTIVE OF WARNING CRITERIA PER LOCAL STUDY AS A
65KT SPEED MAX AT THAT LEVEL PROPAGATES OVER THE SOUTHERN FA AROUND
MIDDAY. PRESSURE GRADIENTS HOWEVER ARE NOT CURRENTLY DEPICTED TO
SUPPORT THE HIGHER WIND SPEEDS. WILL CONTINUE TREND OF INCREASING
GRIDDED WINDS/GUSTS BUT WILL MAINTAIN ADVISORY LEVELS DUE TO
MARGINAL SURFACE PRESSURE FIELDS. WILL DEPICT HIGHER GRIDDED WINDS
OVER THE SOUTHERN HALF OF THE FA IN PROXIMITY TO MID LEVEL WIND MAX
AND DEEPER MIXING. WINDS MAY BE SLIGHTLY DAMPENED OVER THE EXTREME
SOUTHWEST PANHANDLE/NORTHWEST SOUTH PLAINS WHERE JET RELATED
FORCING APPEARS TO GENERATE SCATTERED MID CLOUDS PER MODEL PROFILES.

THE ENTIRE WESTERN U.S. TROUGH WILL TRANSITION EAST FOLLOWING
SUNDAY/S POTENT JET EJECTION OVER THE PLAINS. SURFACE RIDGING WILL
BUILD OVER THE FA MONDAY AS THE MID LEVEL HEIGHTS EVOLVE TOWARD LOW
AMPLITUDE RIDGING OVER THE ROCKIES. EXPECT AFTERNOON MAXIMA MONDAY
TO BE SLIGHTLY BELOW SEASONAL AVERAGES. MID LEVEL RIDGING WILL
TRANSLATE OVER THE AREA TUESDAY. WITH INCREASED HEIGHTS AND A
DEEPENING LEE TROUGH TEMPERATURES WILL AGAIN WARM. HEIGHTS WILL FALL
AGAIN BY LATE WEDNESDAY AS PROGRESSIVE SHORTWAVE TROUGH PROPAGATES
OVER THE SOUTHERN PLAINS BY LATE IN THE DAY. WESTERLY LOW LEVEL FLOW
WILL INCREASE AND FIRE WEATHER CONCERNS MAY AGAIN SURFACE. COOL
SURFACE RIDGING WILL PUSH SOUTH BEHIND THIS FEATURE FOR THE LATER
HALF OF THE WORK WEEK. THE LATEST MEDIUM RANGE GUIDANCE HINTS THAT
SOME CANADIAN AIR MAY PUSH INTO THE CENTRAL U.S. TEMPERATURES IN THE
EXTENDED MAY REQUIRE LOWERING WITH LATER UPDATES.

&&

.FIRE WEATHER...
TODAY...WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING...RETAINING THE
CURRENT CONFIGURATION ON THE CAPROCK. DESPITE THE SLIGHTLY HIGHER
DEWPOINTS...AFTERNOON TEMPS IN 70S SHOULD PRODUCE AN EXTENDED
PERIOD OF RH/S BELOW 15 PERCENT. AND 20 FT WIND SPEEDS WILL INCREASE
TO 20-30 MPH BY LATE MORNING.

SUNDAY WILL MARK THE THIRD CONSECUTIVE DAY OF CRITICAL FIRE WEATHER
CONDITIONS OVER PORTIONS OF THE WEST TEXAS SOUTH PLAINS. THE FIRE
WEATHER WATCH HAS BEEN EXPANDED IN AREAL COVERAGE TO INCLUDE ALL
ZONES. WE WILL ADDITIONALLY ISSUE A SPECIAL WEATHER STATEMENT
/SPSLUB/ TO RAISE AWARENESS OF POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS.

WITH THE APPROACH OF IMPRESSIVELY FAST MID/UPPER LEVEL WINDS...20
FOOT WIND SPEEDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AREAWIDE.
RELATIVE HUMIDITIES ARE FORECAST TO FALL TO NEAR 10 PERCENT OVER THE
WESTERN ZONES AS DEWPOINTS IN THE SINGLE DIGITS WILL LIKELY ADVECT
TOWARD THE REGION BY LATE SUNDAY. STRONG SOUTHWESTERLY/WESTERLY
WINDS...VERY DRY AIR...THE AMBIENT DROUGHT CONDITIONS...AND MODERATE
TO HIGH HAINES INDEX VALUES WILL ALL CONTRIBUTE TO THE POTENTIAL FOR
DANGEROUS WIND DRIVEN WILDFIRES ON SUNDAY. THE THREAT FOR EXPLOSIVE
FIRE GROWTH MAY BE LOCALLY HIGHEST OVER THE SOUTHWESTERN AND SOUTH
CENTRAL SOUTH PLAINS WHERE MODELS CURRENTLY DEPICT A WIND MAXIMUM
TO TRANSIT AND SLIGHTLY DEEPER BOUNDARY LAYER MIXING.

&&

.AVIATION...
STRONG LOW-LVL WIND SHEAR SHOULD AGAIN BE PRESENT TONIGHT AT THE
LUBBOCK AND CHILDRESS AIRPORTS WITH WIND SPEEDS OF 40-50 KT AT 2-3K
FT AGL LVL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  35  64  34 /   0   0   0   0
TULIA         70  38  67  35 /   0   0   0   0
PLAINVIEW     72  39  67  37 /   0   0   0   0
LEVELLAND     74  41  70  39 /   0   0   0   0
LUBBOCK       74  41  70  40 /   0   0   0   0
BROWNFIELD    76  41  72  40 /   0   0   0   0
CHILDRESS     80  45  76  41 /   0   0   0   0
SPUR          80  46  76  44 /   0   0   0   0
ASPERMONT     83  49  78  45 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...
FLOYD...GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...
PARMER...SWISHER...TERRY...AND YOAKUM.

FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...
COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...
HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

&&

33/20
Hazardous weather outlook, Mar 10, 7:23 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
723 PM CST FRI MAR 10 2006

TXZ021>024-027>030-033>036-039>042-120130-
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
723 PM CST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT BOTH SATURDAY AND SUNDAY. A
WIND ADVISORY MAY ALSO BE REQUIRED ON SUNDAY.

TXZ025-026-031-032-037-038-043-044-120130-
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
723 PM CST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH AND WIND ADVISORY MAY BE REQUIRED ON SUNDAY.

In the hours before

Special weather statement, Mar 11, 4:55 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
455 AM CST SAT MAR 11 2006

TXZ021>044-112000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
455 AM CST SAT MAR 11 2006

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE
   TODAY AND SUNDAY...

...WEATHER CONDITIONS TO FAVOR DANGEROUS WIND DRIVEN WILDFIRES SUNDAY...

...USE EXTREME CAUTION OUTDOORS AND AVOID USING OPEN FLAMES...

WEATHER CONDITIONS OVER MUCH OF WEST TEXAS TODAY AND SUNDAY WILL
BE FAVORABLE FOR THE DEVELOPMENT OF WILDFIRES. THE REGION IS
CURRENTLY EXPERIENCING A DROUGHT...AND AREA GRASSLANDS ARE CURED
WITH VERY LOW FUEL MOISTURES. SOUTHWESTERLY WINDS ARE EXPECTED TO
REMAIN GUSTY...AND A VERY DRY AND WARM AIRMASS WILL PERSIST OVER
THE AREA. SEVERAL MODERATE SIZED WILDFIRES DEVELOPED OVER THE
SOUTH PLAINS AND PANHANDLE REGIONS ON FRIDAY. THE WEATHER WILL
BECOME EVEN MORE CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD GIVEN
ACCIDENTAL IGNITION THIS AFTERNOON...AND ESPECIALLY ON SUNDAY.

ON SUNDAY...A STORM SYSTEM IS FORECAST TO MOVE OVER THE SOUTHERN
PLAINS. THIS SYSTEM WILL CAUSE WESTERLY WINDS TO INCREASE INTO THE
25 TO 35 MPH RANGE WITH GUSTS NEAR 50 MPH. GIVEN THE VERY DRY
AIRMASS OVER THE AREA...THE THREAT FOR DANGEROUS WIND DRIVEN
WILDFIRES WILL BE HIGH.

DURING THIS PROLONGED PERIOD OF CRITICAL FIRE WEATHER...AREA
RESIDENTS AREA URGED TO HELP PREVENT WILDFIRES. EXERCISE EXTREME
CAUTION OUTDOORS THIS WEEKEND. THE USE OF ANY OPEN FLAME SHOULD BE
AVOIDED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF MOVING
VEHICLES.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.